Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 12, 2012, 3:21 PM CDT for Stephens County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2012, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 12, 2012, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 48 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
217
WWUS84 KFWD 122021
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 12 2012
TXZ115-122045-
STEPHENS TX-
321 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEPHENS COUNTY
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING
SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND CRYSTAL
FALLS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3296 9909 3296 9886 3292 9875 3272 9888
3284 9910 3295 9910
TIME...MOT...LOC 2022Z 298DEG 12KT 3292 9903
$$
85/NHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 12, 12:35 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT SUN AUG 12 2012 .AVIATION... /18Z TAFS/ VFR CONDITIONS PREVAIL ACROSS NORTH TEXAS THIS AFTERNOON WITH ALL OF THE PRECIPITATION NOW OUT OF THE AREA. COLD FRONT IS MAKING SLOW PROGRESS TO THE SOUTHEAST AND SHOULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THINK MOST OF THE ACTIVITY WILL DEVELOP BY 00Z TO THE NORTHWEST OF THE MAJOR AIRPORTS. WHILE THE CONVECTION IS EXPECTED TO BE SCATTERED...WILL CONTINUE WITH THE VCTS AT THE METROPLEX AIRPORTS AFTER 00Z. HIGH RESOLUTION MODEL GUIDANCE CONTINUES TO SUPPORT THIS SOLUTION WITH MOST OF THE ACTIVITY MOVING SOUTH BY 4Z. WILL INDICATE STRENGTHENING NORTHERLY FLOW BEHIND THE FRONT BY EARLY MONDAY MORNING. IT SHOULD BE NOTED THAT SEVERAL OF THE MODELS HANG THIS WEAK FRONT UP FARTHER NORTH AND KEEP WINDS LGT/VAR FOR A GOOD PART OF THE DAY MONDAY. WILL SEE HOW THE CONVECTION PANS OUT THIS EVENING AND MAY NEED TO ADJUST WINDS FOR MONDAY IF THIS APPEARS TO ME MORE LIKELY. DUNN && .UPDATE... MID LEVEL MOISTURE PLUME IS PRODUCING CLOUD COVER AND A FEW SPRINKLES OVER THE NORTHERN HALF OF THE AREA. AS IS TYPICAL FOR THIS TIME OF THE YEAR...EXPECT THE RADAR ECHOES AND CLOUD COVER TO VANISH BY EARLY AFTERNOON. MOSTLY SUNNY SKIES DURING PEAK HEATING WILL ALLOW FOR TEMPS TO CLIMB INTO THE UPPER 90S EAST TO 105 WEST. BASED ON THERMAL PROFILES FROM THIS MORNING/S SOUNDING DID NUDGE HIGH TEMPS DOWN A DEGREE OR TWO IN SOME LOCATIONS. A FEW STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG THE FRONT TO OUR NW. THE VARIOUS HI-RES AND WRF FAMILY OF MODELS ARE PARTICULARLY AGGRESSIVE WITH CONVECTION THIS EVENING...BUT THE SREF/ECMWF/CANADIAN ARE RATHER DRY. SINCE INSTABILITY WILL BE HIGH WITH LIMITED CIN AND THERE IS A FRONT AND SHORTWAVE TROUGH TO AID IN LIFT...WILL RETAIN 30-40 PERCENT CHANCE POPS ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. SHEAR/INSTABILITY LOOK SUFFICIENT FOR A SLIGHT RISK OF SEVERE WEATHER. OTHERWISE MADE SOME MINOR CHANGES TO SKY/WIND/DEWPOINT GRIDS BASED ON CURRENT TRENDS. TR.92 && .PREV DISCUSSION... /ISSUED 403 AM CDT SUN AUG 12 2012/ A STRONG SHORTWAVE DISTURBANCE IS TRACKING EAST ACROSS THE PLAINS EARLY THIS MORNING WITH THE UPPER HIGH REMAINING CENTERED ACROSS NEW MEXICO/ARIZONA. THE UPPER AIR SOUNDING FROM YESTERDAY EVENING SHOWED AN INCREASE OF MID LEVEL MOISTURE BUT REMAINED VERY DRY AND WARM BELOW 700MB. TAIL- END OF FORCING FROM PLAINS SHORTWAVE WAS HELPING TO GENERATE HIGH-BASED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY WAS MOVING SOUTHEAST TOWARD THE RED RIVER VALLEY AND HAVE INTRODUCED ISOLATED SHOWERS FOR FEW HOURS AFTER SUNRISE. BELIEVE MOST OF THIS ACTIVITY WILL BE IN THE FORM OF VIRGA PER THE DRY LOW LEVELS MENTIONED PREVIOUSLY. THE PACIFIC COLD FRONT ENTERING THE WESTERN HIGH PLAINS THIS MORNING WILL MOVE SLOWLY SOUTHEAST TOWARD THE FAR NORTHWEST COUNTIES LATE THIS AFTERNOON. VERY HOT AND BREEZY CONDITIONS ARE EXPECTED AHEAD OF THE FRONT TODAY WITH HIGHS BETWEEN 100 AND 105 DEGREES ACROSS MUCH OF THE AREA. RECORDS FOR DFW AND WACO ARE 106 AND 109 DEGREES RESPECTIVELY...SO FOR DFW IT WILL BE CLOSE. WE WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME AS WE DO NOT EXPECT MONDAY TO BE QUITE AS HOT AS TODAY. THE BREEZY AND VERY HOT CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS WITH HUMIDITY FALLING TO BETWEEN THE UPPER TEENS AND 30 PERCENT. WINDS SHOULD REMAIN JUST BELOW CRITICAL LEVELS AND WILL ISSUE A GRASSLAND FIRE DANGER STATEMENT FOR PARTS OF THE AREA FOR THIS AFTERNOON AND EARLY EVENING. THE ATMOSPHERE WILL BE VERY UNSTABLE BY LATE AFTERNOON AHEAD OF THE FRONT WITH VERY STEEP LOW LEVEL LAPSE RATES BELOW HIGH CLOUD BASES. SBCAPE VALUES WILL LIKELY BE BETWEEN 2000 AND 3000 J/K WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 DEG C/KM. IN ADDITION...0-6KM BULK SHEAR WILL BE ON THE ORDER OF 30-40 KTS PROVIDING AMPLE SHEAR FOR ISOLATED TO SCATTERED SEVERE STORMS BY THIS EVENING WITH BOTH THE NAM12 AND WRF MODELS PREDICTING A POSSIBLE MCS MOVING SOUTHEAST AFTER SUNSET ACROSS ESPECIALLY THE NORTHEAST HALF OF THE CWFA. STORMS WILL LIKELY BE DISCRETE IN NATURE EARLY NORTH OF INTERSTATE 20 WITH LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET...DAMAGING WINDS WILL BE THE PREDOMINATE THREAT WITH A SOUTH-SOUTHWEST LLJ AT 35-40 KTS FEEDING INTO THE MCS EXPECTED OVERNIGHT. SPC HAS ISSUED A SLIGHT RISK FOR AREAS NORTH OF I-20. WE HAVE INSERTED SEVERE WORDING INTO THE FORECAST THROUGH THE EVENING HOURS WITH UNCERTAINTY ON HOW LONG THE SEVERE THREAT LASTS BEYOND MIDNIGHT. POPS ON MONDAY ARE BEING BASED ON AN EXPECTED OUTFLOW BOUNDARY MOVING SOUTHWARD INTO CENTRAL TEXAS WITH CHANCES SOUTH OF I-20 BY MONDAY AFTERNOON AND EVENING. THE FLOW ALOFT WILL DAMPEN MONDAY NIGHT INTO TUESDAY WITH A BRIEF DRY PERIOD BEFORE ANOTHER SHORTWAVE DISTURBANCE TRACKS SOUTHEAST ACROSS THE PLAINS INTO THE ARKLATEX AROUND MID WEEK. WE WILL CONTINUE TO ADVERTISE LOW CHANCES FOR STORMS ACROSS THE NORTHEAST HALF OF THE AREA CLOSER TO THE PERIPHERY OF THE NORTHWEST FLOW ALOFT. FOR THE LATTER HALF OF THE WEEK...MODELS ADVERTISE A LONGWAVE TROUGH DEEPENING ACROSS THE MISSISSIPPI VALLEY AND GREAT LAKES AREA. A MORE IMPRESSIVE COLD FRONT WILL MOVE INTO NORTH TEXAS LATE THURSDAY NIGHT OR FRIDAY MORNING WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA ON FRIDAY. COOLER TEMPERATURES IN THE UPPER 80S TO MID 90S WILL OCCUR FRIDAY INTO NEXT WEEKEND IF THIS SCENARIO HOLDS TRUE. UNTIL THEN...THE LATE SUMMER HEAT WILL CONTINUE WITH HIGHS AT OR ABOVE THE CENTURY MARK ACROSS MUCH OF THE AREA. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 103 77 100 76 100 / 10 40 20 5 20 WACO, TX 102 77 100 75 101 / 0 20 20 10 10 PARIS, TX 98 73 97 71 97 / 10 40 20 5 20 DENTON, TX 103 77 100 72 100 / 20 40 20 5 20 MCKINNEY, TX 101 75 100 71 100 / 10 40 20 5 20 DALLAS, TX 102 78 101 77 101 / 10 40 20 5 20 TERRELL, TX 101 77 98 74 101 / 5 40 30 5 20 CORSICANA, TX 101 75 99 75 101 / 0 30 30 5 10 TEMPLE, TX 101 74 100 75 101 / 0 20 20 10 10 MINERAL WELLS, TX 104 72 101 72 101 / 10 30 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 3:10 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT SUN AUG 12 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY IS EXPECTED TO BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH MIDNIGHT. ANY STORMS THAT DEVELOP THIS EVENING WILL POTENTIALLY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE ALONG WITH FREQUENT LIGHTNING. STRONG OUTFLOW WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE LATE EVENING HOURS...ESPECIALLY IN AREAS WHERE FIRES ARE ALREADY OCCURRING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A KILLEEN TO ATHENS LINE MONDAY AFTERNOON...AND ACROSS MUCH OF NORTH TEXAS TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE STRONG ESPECIALLY TUESDAY AND TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THURSDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS THE NORTHERN HALF OF NORTH TEXAS THROUGH TONIGHT. DUNN
In the hours before
Special weather statement, Aug 12, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 12 2012
TXZ115-122045-
STEPHENS TX-
321 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEPHENS COUNTY
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING
SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND CRYSTAL
FALLS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3296 9909 3296 9886 3292 9875 3272 9888
3284 9910 3295 9910
TIME...MOT...LOC 2022Z 298DEG 12KT 3292 9903
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:24 PM CDT | Special Weather Statement | FWD | Young | 36 min |
| Aug 12, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Aug 12, 3:44 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Aug 12, 3:52 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 53 min |
| Aug 12, 4:08 PM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| Aug 12, 4:20 PM CDT | Special Weather Statement | FWD | Montague | 25 min |
| Aug 12, 4:31 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 74 min |
| Aug 12, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 67 min |
| Aug 12, 5:33 PM CDT | Special Weather Statement | FWD | Stephens | 27 min |
| Aug 12, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| Aug 12, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 29 min |
| Aug 12, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 61 min |
| Aug 12, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 12, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Aug 12, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 62 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.